How can paracetamol be administered




















Recommended dosages are calculated according to the use of a single product alone. If you are taking more than one medicated product containing paracetamol, you will need to take precautions to ensure that the general maximum daily allowance is not exceeded so as to avoid an overdose.

Unless directed otherwise by a medical doctor, general dosage recommendations are as follows:. Seniors who are 75 years of age or older may be given standard adult dosages, either via oral or intravenous administration. If pain is persistent, doses of between mg and mg may be given every 4 hours. Alternatively, mg to 1 mg may be given every 6 hours. Daily dosages should not exceed 4 mg a day. Should a senior show signs of liver impairment, dosages given as necessary should not exceed 2 mg to 3 mg per day.

Under the supervised care of medical professionals, paracetamol may be given with caution to patients with kidney dysfunction…. Paracetamol will be used by a medical professional with extreme caution, especially if a patient shows signs of severe dysfunction.

As with products available for adults, dosage recommendations of over-the-counter medication may also vary for children. It is best to read all leaflets and labels before administering medication to a child. Alternatively, a medical doctor or pharmacist can assist with the most appropriate products and dosages for a child, based on their age and condition. Certain reactions are known to occur in some instances. Care should be taken where possible reactions may be anticipated before taking paracetamol.

Paracetamol can result in hypersensitivity reactions or immune-mediated reactions — especially when administered by injection. Some individuals may also experience hypersensitivity reactions to other formulation components in combination products. Reactions may range from mild to severe and include things like:. Other reactions which can occur following an injection include severe liver dysfunction.

If self-medicating, all labels of products should be read carefully so as to ensure that a person is well informed regarding all active and inactive ingredients, especially if prone to allergic reactions. Caution is advised in those with an existing allergy to acetaminophen, any inactive ingredient in products containing paracetamol, foods and other substances.

Reactions of an allergic nature can include itching skin, the formation of a rash, coughing, wheezing, shortness of breath and swelling of the face, lips, tongue or throat. Care should also be taken to understand different product varieties and not to confuse medications.

For instance, some product names available over-the-counter may sound similar but are not always available for the same treatment purposes. Misunderstandings regarding dosage amounts can also occur by confusing milligram and millilitre quantities. Duplicate therapy is another flag for anyone using paracetamol and paracetamol-containing combination products. Taking more than one pain or fever medication at recommended dosages will increase the amount of paracetamol in the body. This can easily lead to an overdosage and hepatoxicity symptoms.

Only 5. Most mothers tend to use drugs for self medication once prescribed for a particular illness in the future occurrence of the same symptoms as shown by Kariyawasam et al. This is a favorable change in knowledge on medication which has occurred over the time. There may be even a difference between the dose prescribed and what is administrated to the patient. This must be looked into in future research. This could be another reason for unintentional overdosing. As the number of syrup users was small the association between syrup measuring devices and dosing accuracy could not be assessed.

Though majority knew about paracetamol toxicity, this was not associated with better dosing accuracy. This is probably because inaccurate dosing was due to lack of knowledge than mere ignorance.

Therefore a decrease in overdosing can be expected through interventions to increase knowledge and skills to increase paracetamol dosing. Children above 3 years are at an increased risk of receiving a supra therapeutic dose. Dosing accuracy is not associated with level of education.

Children's paracetamol tablet is an unpopular dosage form. Majority used the standard measuring devices to measure syrup. Awareness on paracetamol toxicity was not associated with better dosing. Whatever the true frequency of paracetamol associated hepatototoxicity from multiple unintentional overdoses in children, it is important for physicians to take proactive role in advising parents on the safe use of this drug.

As a part of anticipatory preventive care physicians should discus fever management, relieve undue fears related to high fever and judicious use of paracetamol.

This discussion should include appropriate weight based dosing schedule, correct measuring devices and potential risks of excess paracetamol. Doctors not only need to draw more attention to prescribe the correct dose of paracetamol but also explain it to the patient. Source of Support: Nil. Conflict of Interest: None declared.

National Center for Biotechnology Information , U. J Family Med Prim Care. Ramanayake , L. Jayasinghe , A. De Silva , W. Wijesinghe , and N. De Silva. Author information Copyright and License information Disclaimer. Address for correspondence: Dr. E-mail: moc. This is an open-access article distributed under the terms of the Creative Commons Attribution-Noncommercial-Share Alike 3.

This article has been cited by other articles in PMC. Abstract Introduction: Paracetamol is a widely used over the counter drug for pyrexia and mild to moderate pain in all age groups. Objective: To assess the knowledge and practices of paracetamol administration among caregivers of the pediatric age group patients attending the university family practice.

Materials and Methods: A clinic-based descriptive cross-sectional survey was carried out among clients attending the family practice of the Faculty of Medicine, University of Kelaniya, Sri Lanka using pretested interviewer administrated questionnaire. If you experience a side effect or problem with a medicine or medical device, you can report it to us. Decrease the text size Increase the text size Print this page Share.

Paracetamol can be a safe medicine for pain relief and fever reduction when: used in accordance with the directions on the label care is taken not to use more than one medicine containing paracetamol at the same time.

Paracetamol overdose can result in liver damage and, at very high dosages, can be fatal. On this page: Adult dosing of paracetamol Child dosing of paracetamol Requirements for medicines containing paracetamol Paracetamol monitoring Report a problem Adult dosing of paracetamol The recommended paracetamol dosing for adults and children 12 years and over is to mg every four to six hours as necessary, with a maximum of mg in any 24 hour period.



0コメント

  • 1000 / 1000